Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Have PCOD with lots of facial hair. Taking metformin and Clomid. Treatment?

User rating for this question
Very Good
Answered by
Practicing since : 2004
Answered : 816 Questions
Question
I am 30 years old have pcos and because of that too Much hair on face and body. I am trying to Get pregnant but cant i have been taking metformin and Clomid. What should i do for hair and pregnancy?
Posted Tue, 3 Sep 2013 in Pregnancy
 
 
Answered by Dr. Monika Choudhary 20 minutes later
Hello,
Thanks for posting your query.
PCOS is common problem nowadays.
You are taking good medications to get pregnant prescribed by most of the gynaecologists.
You should continue your medications & have regular exercise to reduce weight.
Medication like spironolactone is given to reduce hair growth but it should be avoided if you are trying for conception.
Now you can use LASER or Waxing to remove excessive body hair.
I will be available for your further queries.
Regards,
Above answer was peer-reviewed by
 
Follow-up: Have PCOD with lots of facial hair. Taking metformin and Clomid. Treatment? 26 minutes later
Isn't there any other medicine or cream for unwanted facial hair on face which won't affect in conception. I have already used laser didn't effect me and tired of waxing. I have pcos but have regular periods and have been taking metformin and clomid for 6 months my husband have problem with low count sperm. Will I be Able to get pregnant my weight is normal 53 kg and 5 '2 height. Should we go for IVF or any other treatment to concieve?

 
 
Answered by Dr. Monika Choudhary 10 hours later
Hello,
Welcome back.
Lanugo(thin & brown hair) are present all over the body. Once they got converted into black & thick rooted hair, it is very difficult to remove them with medications.
Medication start showing their effect once they are taken for 4-5 months regularly.
So now the only treatment is laser & waxing & taking medications for such a long period is not safe while you are trying for conception.
If your husband's sperm count is low you should try for intrauterine insemination, if that fails then you should go for IVF.
I hope your query has been answered. I will be available for your further queries.
Regards,
Above answer was peer-reviewed by
 
Follow-up: Have PCOD with lots of facial hair. Taking metformin and Clomid. Treatment? 5 hours later
Thank u for ur answer. My weight is about 53 kg and height 5'2 is my weight normal as I have heard it is important to reduce weight when u have pcos. I have pcos and my husbands sperm count is low will I be able to get pregnant with metformin and clomid? Is there any cure for low sperm count?
 
 
Answered by Dr. Monika Choudhary 23 hours later
Hello,
Thanks for posting your query.
If you are having PCOS & normal weight then it is important to maintain your weight by doing regular exercise.
Metformin & clomid will help in ovulation but it is not sure that you will be able to get pregnant as your husband's sperm count is low.
There are so many empirical methods to increase sperm count like yoga, wearing loose undergarments & taking clomid in reduced dose, but in real it is very difficult to increase sperm count.
So you should consult infertility clinic for further evaluation.
Take care
Above answer was peer-reviewed by
 
Follow-up: Have PCOD with lots of facial hair. Taking metformin and Clomid. Treatment? 5 days later
Thanks for ur reply but u did not tell about my weight is it normal weight or not height 5'2 weight 54 kg?
 
 
Answered by Dr. Monika Choudhary 15 hours later
Brief Answer:
Yes your weight is within normal range

Detailed Answer:
Hello,
Welcome back.
Your body mass index( ratio between weight & height) is within normal range.
That is why I explained you earlier that maintain your weight by doing regular exercise.
I hope now you are satisfied with my answer.
Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor